After Finally Habituating, a New Tinnitus Sound (Dial-Up Internet) After Starting on Carbamazepine

Discussion in 'Support' started by Geekysugar, Jun 10, 2019.

    1. Geekysugar

      Geekysugar Member

      Tinnitus Since:
      11/2018
      Cause of Tinnitus:
      Ototoxic meds, Chiari
      I got tinnitus back in November from what I think was an ototoxic med (gabapentin).
      I wanted to kill myself. It was bad. Then I habituated and was able to sleep without masking and take naps again. It was all going great...

      I had cerebellum surgery 10 days ago and after the surgery the tinnitus was still there... all normal. However, after the surgery my neck has been super tight, my TMJ acting up, and my doctor prescribed Carbamazepine for nerve pain.

      That is when I think the problem started again. I have a new tone. It sounds like a dial up internet modem. I cant stand it. Nothing masks it. I'm going crazy. I can't sleep.

      I'm pretty sure it got worse after the Carbamazepine but the doctor still wants me to take the medicine. I thought I was over this phase of fear and no sleep. I can't imagine going through it again.
       
      • Hug Hug x 2
    2. Contrast

      Contrast Member Benefactor Hall of Fame

      Location:
      Retrovile
      Tinnitus Since:
      late 2017
      Cause of Tinnitus:
      injury from noxious noise
      Do you know if the recent medicine you took was ototoxic.


      Also beware TMJ could be a misdiagnosis, as hearing damage can cause facial nerve irritability mistaken for TMJ.
       
      • Informative Informative x 1
    3. Alue
      No Mood

      Alue Member

      Tinnitus Since:
      01/2016
      Cause of Tinnitus:
      Acoustic Trauma
      I didn't think gabapentin was an ototoxic drug. Tinnitus is listed as a possible side effect, however, as it is with most medications.

      I've developed new tones since getting tinnitus. It sucks and you have to start all over trying to get used to them. It's still recent for you, so the new tone may still fade away completely.
       
      • Agree Agree x 1
    4. Lane

      Lane Member

      Tinnitus Since:
      February, 2018
      Cause of Tinnitus:
      Ototoxic Drug
      @Geekysugar -- I hope you're not listening to him! -- Sorry you're going this these difficulties...
       
    5. AUTHOR
      AUTHOR
      Geekysugar

      Geekysugar Member

      Tinnitus Since:
      11/2018
      Cause of Tinnitus:
      Ototoxic meds, Chiari
      From what I read, a lot of people have taken it for tinnitus although tinnitus is listed as a rare side effect. The thing is that I do have tmj issues on that side. My meniscus is damaged and out of place. That ear is my worse ear because I also have ttts. I guess there are too many factors.
       
    6. AUTHOR
      AUTHOR
      Geekysugar

      Geekysugar Member

      Tinnitus Since:
      11/2018
      Cause of Tinnitus:
      Ototoxic meds, Chiari
      Yeah, I guess I cant know for sure what caused it or what caused the recent change. Has it taken you a long time to get used to the new tones? It took me about 4 months to be able to accept tinnitus and be able to sleep without being in flight or fight mode.
       
    7. AUTHOR
      AUTHOR
      Geekysugar

      Geekysugar Member

      Tinnitus Since:
      11/2018
      Cause of Tinnitus:
      Ototoxic meds, Chiari
      Yeah, I dont think I am going to take it. The doctors dont see the risks. And thank for your support :)
       
      • Like Like x 1
    8. Contrast

      Contrast Member Benefactor Hall of Fame

      Location:
      Retrovile
      Tinnitus Since:
      late 2017
      Cause of Tinnitus:
      injury from noxious noise
      Maybe if you treat your TMJ it might help, you should see a dentist about your options.


      Words like hyperacusis, and TTTS are used to describe a bunch of different problems science doesn't understand yet. The words are just based on their vague similarities of intolerance of sound and muscle problems in the middle ear/face. In the near future hopefully their are more accurate diagnosis.
       
    9. AUTHOR
      AUTHOR
      Geekysugar

      Geekysugar Member

      Tinnitus Since:
      11/2018
      Cause of Tinnitus:
      Ototoxic meds, Chiari
      That's the plan for this year! I'm having total joint replacement for my right condyle and upper and lower jaw surgery. Even if it doesnt take away the tinnitus, my jaw will work properly so I cant complain :)
       
    10. Contrast

      Contrast Member Benefactor Hall of Fame

      Location:
      Retrovile
      Tinnitus Since:
      late 2017
      Cause of Tinnitus:
      injury from noxious noise
      Good job, crossing my fingers for ya.
       

Share This Page

Loading...